MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. REFLEXION SPIRAL¿ VARIABLE RADIUS CATHETER 6 F LOOP BI-DIRECTIONAL, 7F; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL, INC. REFLEXION SPIRAL¿ VARIABLE RADIUS CATHETER 6 F LOOP BI-DIRECTIONAL, 7F; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 402804
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
During a pulmonary vein isolation procedure, the catheter became stuck in the patient.At the start of the procedure there was noise noted on the distal electrodes of the reflexion spiral catheter.The pair were deselected and the procedure was continued.At the end of the case there was resistance when withdrawing the catheter back into the introducer.The curve of the catheter was readjusted but there was no resolution.The introducer and catheter were withdrawn as one unit from the right femoral vein.The catheter was visually inspected and a break in the outside case was noted along with exposure of the push-pull cables at the proximal end of the spiral/shaft connection.Contract injection was used to check for any injury to the patient during catheter/introducer withdrawal with no trauma observed.
 
Additional Manufacturer Narrative
One duo-decapolar, bi-directional, variable radius, reflexion spiral catheter was received for evaluation.The catheter shaft was torn and separated at the spiral loop/shaft transition exposing the internal wires.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported event is consistent with damage during use.

Brand Name
REFLEXION SPIRAL¿ VARIABLE RADIUS CATHETER 6 F LOOP BI-DIRECTIONAL, 7F
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
MDR Report Key8823052
Report Number2182269-2019-00097
Device Sequence Number3082145
Product Code DRF
UDI-Device Identifier05414734206204
UDI-Public05414734206204
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K062251
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number402804
Device Catalogue Number402804
Device Lot Number6899346
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/03/2019
Supplement Date Received by Manufacturer07/03/2019
Initial Report FDA Received Date07/24/2019
Supplement Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight101